Alert archive / Illinois / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 108, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 26, 2012, 5:21 PM CDT for Tazewell County, Illinois. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2012, 5:21 PM CDT (22:21 UTC)
- Expired
- Aug 26, 2012, 5:59 PM CDT
- In force
- 38 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Tazewell County, IL
The radar
The Lincoln radar (KILX), 33 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.4 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 149 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 712 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
415
WUUS53 KILX 262221
SVRILX
ILC179-262315-
/O.NEW.KILX.SV.W.0108.120826T2221Z-120826T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
521 PM CDT SUN AUG 26 2012
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN TAZEWELL COUNTY IN CENTRAL ILLINOIS...
* UNTIL 615 PM CDT.
* AT 517 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR GREEN VALLEY...OR 10 MILES
SOUTH OF PEKIN...AND MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
TREMONT...HOPEDALE...MACKINAW...MINIER AND DILLON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4058 8927 4035 8927 4034 8927 4032 8966
4050 8969
TIME...MOT...LOC 2221Z 262DEG 21KT 4043 8956
WIND...HAIL 60MPH <.75IN
$$
BAK2 follow-up statements
203 WWUS53 KILX 262243 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 543 PM CDT SUN AUG 26 2012 ILC179-262315- /O.CON.KILX.SV.W.0108.000000T0000Z-120826T2315Z/ TAZEWELL IL- 543 PM CDT SUN AUG 26 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL TAZEWELL COUNTY UNTIL 615 PM CDT... AT 540 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HOPEDALE...OR 14 MILES SOUTHEAST OF PEKIN...MOVING EAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... MACKINAW AND MINIER. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4058 8927 4040 8927 4041 8946 4053 8949 TIME...MOT...LOC 2243Z 262DEG 21KT 4045 8939 WIND...HAIL 60MPH <.75IN $$ BAK
874 WWUS53 KILX 262259 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 559 PM CDT SUN AUG 26 2012 ILC179-262309- /O.CAN.KILX.SV.W.0108.000000T0000Z-120826T2315Z/ TAZEWELL IL- 559 PM CDT SUN AUG 26 2012 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL TAZEWELL COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. LAT...LON 4058 8927 4040 8927 4041 8946 4053 8949 TIME...MOT...LOC 2259Z 262DEG 21KT 4046 8927 $$ BAK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 2:16 PM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Aug 26, 2:16 PM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 216 PM CDT SUN AUG 26 2012 .DISCUSSION... ISSUED 205 PM CDT SUN AUG 26 2012 SHOWERS HAVE BEEN CONFINED MAINLY ACROSS THE NORTHERN THIRD OF THE FORECAST AREA INTO EARLY THIS AFTERNOON...WHILE FURTHER TO THE EAST AND SOUTH OF THE RAIN...TEMPERATURES HAVE WARMED WELL INTO THE 80S. SURFACE DEW POINTS HAVE CLIMBED INTO THE UPPER 60S TO LOWER 70S WITH A RATHER GUSTY SOUTH WIND IN AREAS THAT WERE SEEING SOME SUNSHINE... MAINLY ACRS THE SOUTHEAST HALF. SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT COVERAGE OF SHOWERS AND THUNDERSTORMS INTO MONDAY MORNING THE MAIN FORECAST CHALLENGE DURING THIS PERIOD ALONG WITH TEMPERATURES. SHORTWAVE TROF TO OUR WEST AND ASSOCIATED WEAK SURFACE WAVE WILL PUSH THROUGH THE AREA OVERNIGHT BRINGING PERIODS OF SHOWERS AND THUNDERSTORMS WITH THE HIGHEST POPS AND QPF IN AREAS MAINLY NORTH OF A TAYLORVILLE TO PARIS LINE. WITH PRECIPITABLE WATER VALUES WELL OVER 2 INCHES THRU LATE THIS EVENING...AN ADDITIONAL ONE HALF TO ONE INCH WILL BE POSSIBLE...WITH LOCALLY HIGHER AMOUNTS WHERE CONVECTION OCCURS. FORECAST SOUNDINGS STILL INDICATING MIXED LAYER CAPES OF AROUND 1500 J/KG INTO EARLY THIS EVENING...SO THERE WILL BE THE POTENTIAL FOR A STRONGER STORM WHICH MAY PRODUCE SOME GUSTY WINDS...BUT WITH RATHER WEAK LAPSE RATES AND A SATURATED SOUNDING UP TO 25000 FEET...FEEL THE MAIN THREAT...IF YOU WANT TO CALL IT THAT...WILL BE FROM TORRENTIAL DOWNPOURS WITH SOME OF THE STRONGER STORMS THIS EVENING. THE RAIN THREAT WILL BEGIN TO GRADUALLY SHIFT EAST AND SOUTH AS THE NIGHT WEARS ON WITH THE UPPER LEVEL SUPPORT AND LOW LEVEL FORCING TRACKING INTO INDIANA IN THE 12Z-15Z TIME FRAME ON MONDAY. WITH THE WEAK FRONT/WIND SHIFT SLOWLY EDGING INTO SE IL BY AFTERNOON...WILL CONTINUE TO HOLD ON TO LOW CHANCE POPS IN THAT AREA UNTIL 00Z TUE. HIGH PRESSURE WILL THEN TAKE HOLD OF OUR WEATHER LATE MONDAY NIGHT AND TUESDAY BRINGING WARM BUT LESS HUMID WEATHER TO OUR AREA FOR THE REMAINDER OF THE FORECAST PERIOD. LONG TERM...THURSDAY THROUGH SUNDAY AFFECTS OF ISAAC THIS FAR NORTH...IF ANY...STILL VERY MUCH IN DOUBT LATE THIS WEEK. UPPER TROF THAT SWINGS THRU OUR AREA ON MONDAY LOOKED TO BE A FACTOR WITH RESPECT TO RECURVING THE SYSTEM TO THE NE INTO THE APPALACHIANS BY THE MIDDLE OF THE WEEK BUT THERE STILL ARE SOME MODELS SUGGESTING THE TROF WILL HAVE VERY LITTLE IF ANY AFFECT ON THE SYSTEM. UPPER LEVEL RIDGING WILL BUILD ACRS OUR AREA IN THE WAKE OF THE EARLY WEEK TROF AND A FEW MODELS CONTINUE A MORE NNW DRIFT TO THE SYSTEM INTO THE RIDGING ACRS THE CENTRAL U.S. BY LATE IN THE WEEK. THE OFFICIAL TRACK HAS THE REMNANTS MOVING INTO NORTHERN MISSISSIPPI JUST AFTER 12Z FRIDAY...A TREND TO THE WEST AND NORTH FROM PREVIOUS FORECASTS. WILL KEEP ANY "MENTIONABLE" RAIN CHANCES CONFINED TO THE SOUTHEAST HALF OF THE FORECAST AREA FRIDAY THRU SATURDAY. OTHERWISE...THE MAIN CONCERN WILL BE TEMPERATURES...ESP IF THE REMNANTS OF ISAAC PUSH FURTHER NORTH INTO THE OHIO VALLEY. SHOULD SEE ABOVE NORMAL READINGS TO START WITH ON THURSDAY...AND THEN A SLIGHT DOWNWARD TREND...ESP ACRS THE EAST...AS CLOUD COVER INCREASES. SMITH && .AVIATION... ISSUED 1250 PM CDT SUN AUG 26 2012 CEILINGS WILL REMAIN IN THE VFR CATEGORY AT THE I-72 TERMINALS THIS AFTERNOON...WHILE MVFR/IFR CEILINGS PERSIST AT BOTH KPIA AND KBMI. ONGOING SHOWERS ALONG/WEST OF THE ILLINOIS RIVER WILL CONTINUE TO IMPACT KPIA INTO EARLY EVENING...WHILE CONVECTIVE DEVELOPMENT FURTHER EAST STILL REMAINS IN QUESTION. WITH PARTIAL SUNSHINE ALLOWING FOR MODEST DESTABILIZATION EAST OF THE ILLINOIS RIVER...IT APPEARS SCATTERED SHOWERS/STORMS WILL DEVELOP THIS AFTERNOON AND EVENING. DUE TO UNCERTAINTY CONCERNING EXACT AREAL COVERAGE AND TIMING...HAVE ONLY INCLUDED VCTS AT THE REMAINING TERMINALS. ANY CONVECTION THAT DEVELOPS WILL TEND TO PUSH EAST AND SOUTH OF THE TAF SITES LATER THIS EVENING AS A COLD FRONT DROPS INTO THE REGION. WINDS WILL BECOME LIGHT/VARIABLE IN THE VICINITY OF THE FRONT...POTENTIALLY LEADING TO IFR CEILINGS AND AREAS OF FOG AT KPIA AND KBMI AFTER 08Z. FURTHER SOUTH...WILL KEEP CEILINGS IN THE MVFR CATEGORY THROUGH THE NIGHT. SKIES WILL CLEAR FROM NORTH TO SOUTH ACROSS THE AREA BY MONDAY MORNING...AS WINDS SWITCH TO THE NORTH BEHIND THE DEPARTING FRONT. BARNES && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 26, 3:30 PM CDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 330 PM CDT SUN AUG 26 2012 ILZ027>031-036>038-040>043-047>053-271100- CASS-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON- MCLEAN-MENARD-MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK- TAZEWELL-WOODFORD- 330 PM CDT SUN AUG 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE TONIGHT...AS A COLD FRONT DROPS SOUTHWARD INTO THE AREA. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ044>046-054>057-061>063-066>068-071>073-271100- CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR- EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-PIATT-RICHLAND-SHELBY- VERMILION- 330 PM CDT SUN AUG 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE TONIGHT...AS A COLD FRONT DROPS SOUTHWARD INTO THE AREA. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FEW THUNDERSTORMS WILL LINGER INTO MONDAY...HOWEVER NO SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BARNES
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 4:40 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Woodford | 65 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.